MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC DUODERM; DRESSING,WOUND,OCCLUSIVE

CONVATEC DOMINICAN REPUBLIC INC DUODERM; DRESSING,WOUND,OCCLUSIVE
Model Number 187662
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 4 of 4.E1: complainant street address: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
The distributor reported that black dots were found on the dressings.The product was not used on the patient.Photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions h11: investigation summary batch record review: the lot 3e02944 was manufactured on 20/may/2023, uhlmann#2 manufacturing line, with a total of (b)(4) market units.Complaint investigator performed a batch record review on 04/25/2024, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct.System application product (sap) material 1704763 and manufacturing order (b)(4).The batch record review supports that there were no discrepancies related to the issue reported.Photograph, video and/or physical sample evaluation: there are photographs associated with this case and in this, the reported defect can be confirmed.No unused return sample was expected.Investigation summary using the 6ms (methods, machines, materials, measurements, mother nature, and manpower) methodology, the followings assignable cause was identified: * machine: machine: no proper tools were used to complete the visual inspection at distributor.Distributor was found not familiar with the use of tappi chart for black dot inspection.As the non-conformance is quality system related, with deficiencies in the establishment of the requirements (method) and communication and training related to the inspection and use of the machinery this "m" was discarded.* method: the root cause has been identified in relation to method (inconsistency in the acceptance criteria.No clear inspection/ acceptance criteria was defined for black dot/ foreign matters and dented box defects).Lack of method and training (management responsibility) are the root cause of this issue, specifically in: there is no alignment of inspection method or criteria between distributors and convatec.* man: it was confirmed that the employee(s) at distributor were not trained to convatec inspection criteria.* management: training, communication, resources, management responsibility and prioritization are considered management causes.It was determined that there was no clear instruction nor communication on how distributor should report defects.Distributors send complaints as and when they found it during the labelling process resulting in duplicate complaints for the same defect code within the same manufacturing lot.The investigation associated with related corrective action/preventive action (capa) has been approved and is complete.No additional action is required, and this complaint will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.

Brand Name
DUODERM
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19141369
Report Number9618003-2024-00734
Device Sequence Number12623331
Product Code NAD
UDI-Device Identifier00768455174928
UDI-Public00768455174928
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number187662
Device Lot Number3E02944
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown